If a newborn is born with Pulmonary Atresia AND Intact Ventricular Septum, and a nurse says the child is showing signs of Harlic (not sure of correct spelling), turning "half-red half-blue, what does that mean and what is causing it?
Is there a way to look it up on the computer to read about it?
I think the term you are referring to is "Harlequin syndrome". In this situation there is a clear distinction between a dark side and light side of the body. If a child had pulmonary valve atresia with intact ventricular septum (PA/IVS), that would cause the child to be cyanotic ("blue") throughout the entire body. So it would not be associated with this syndrome. PA/IVS is a very complex, severe form of congenital heart disease and each child's management is tailored to the size of their heart valves and small right sided pumping chmaber.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.